MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A MOTIVA ERGONOMIX ROUND SILKSURFACE; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A MOTIVA ERGONOMIX ROUND SILKSURFACE; MOTIVA IMPLANTS
Catalog Number ERSD-320
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Capsular Contracture (1761)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
¿ a relationship between the reported event and the device could not be established.It was not possible to confirm the reported capsular contracture due to lack of clinical evidence.A complete review of the dhr for lot 19095075 was carried out, no deviation was found in the manufacturing process.The review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ a definitive root cause could not be determined.Potential factors nonrelated to the manufacture of the device that may led to capsular contracture include but are not limited to: (1) patient undergoing revision surgery.(2) previous infection, hematoma and/or seroma.(3) patient has previous history of capsular contracture.(4) surgical factors.¿ as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.
 
Event or Problem Description
South korea.A patient presented capsular contracture baker (grade and side unknown).She was advised to undergo explantation surgery.No patient demographics, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made, and the investigation was completed.
 
Additional Manufacturer Narrative
The most common overall indication for reoperation is capsular contracture (handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries"."correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself¿.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Event or Problem Description
A patient presented capsular contracture baker (grade and side unknown).She was advised to undergo explantation surgery.No patient demographics, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A
coyol free zone, building b25
alajuela CA 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS
coyol free zone, building b25
alajuela
Manufacturer Contact
susana hidalgo
coyol free zone, building b25
alajuela 20113
CS   20113
8003554164
MDR Report Key21102619
Report Number3012883202-2025-00284
Device Sequence Number9154989
Product Code FTR
UDI-Device Identifier07445161010575
UDI-Public(01)07445161010575(11)190910(17)240910
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/10/2024
Device Catalogue NumberERSD-320
Device Lot Number19095075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown